Prolia treatment for osteoporosis

Posted by Veruska @veriska, Mar 7, 2017

I received the results from my bone test and they have recommended I start Prolia. I have read the side effects and I am concerned. Has anyone use this drug and if so what side effects have you experienced. Thank you

@shazam1011

I had 3 Prolia injections, one each year for three years. I had muscle aches and pains and with each injection I had an infection within that 6 month period that required antibiotic treatment. The doctor wants me to take these injections every six months now since the drug company has found out that 9 women experienced multiple spinal fractures when they stopped the Prolia. I am afraid to take any more of this medication because it seems to affect my immune system and now I am worried that I will have spinal fractures if I don't take it.

Jump to this post

Sorry to hear about your similar symptoms. Have you read the European Study just released about Prolia that included 7,600 women who had spinal fractures? Many fractures of spine or femur did not show up for 18 months post las injection of Prolia? I think it is an English publication? I was told by my doctors to stop taking the Prolia and there is no antidote. Eastern medicine doctors have given me a herbal tea for my body that is helping me tremendously with flu like symptoms, respiratory infections, bone pain and muscle strength strength. I am back on a diet high in calcium ie; sweet potatoes, kale, yogurt and taking liquid calcium and Vitamin D3…all seems to be helping. Have you talked with your doctor about Physical Therapy?

REPLY
@shazam1011

I had 3 Prolia injections, one each year for three years. I had muscle aches and pains and with each injection I had an infection within that 6 month period that required antibiotic treatment. The doctor wants me to take these injections every six months now since the drug company has found out that 9 women experienced multiple spinal fractures when they stopped the Prolia. I am afraid to take any more of this medication because it seems to affect my immune system and now I am worried that I will have spinal fractures if I don't take it.

Jump to this post

@shazam1011 Read others post about side effects of Prolia If your uncertain about getting another shot seek another Dr,s opinion most post here are negative about Prolia then you,ll read it has helped a few .If you would like info on what helps Read @dracena post and Lioness

REPLY

It has been several years now since I stopped taking osteoporosis drugs. Weighing the risks and side effects, I joined what I feel is a growing group of people unwilling to be persuaded or pressured by doctors/drug companies to take medication that can cause even more severe health issues than the ones we already have with osteoporosis. It is a decision each person must make for themselves, but the outcome that I had after taking them, and hearing from so many others with similar stories, and tragically much worse outcomes than mine….I "will not" be taking any of these drugs. I choose not to be part of what appears to me, is research by drug companies using "me" as a test subject. I really do not understand how drugs that are causing harm like these, can continue to be allowed on the market. For those of us who have had bad experiences with osteoporosis drugs, we need to be vocal and spread the word of caution every chance we get. In whatever you choose to do, I very much wish you good luck and hope you will enjoy better and pain-free health.

REPLY

I have had 3 doses of Prolia and I am miserable. I have terrible lower back and hip pain that just cropped up after taking it. When I wake up in the morning I feel like I’m 80 years old. I’m so stiff it’s ridiculous. I can only blame the prolia. I stopped taking it. I’m doubling up on Calcium. I don’t know what else to do. I had an mri and am waiting to see an orthopedic surgeon but in the meantime I cannot walk for long distances. It’s awful and you better do some research before you take it. I don’t think this drug has been around long enough. Beware!!!!!!

REPLY
@cherriann

It has been several years now since I stopped taking osteoporosis drugs. Weighing the risks and side effects, I joined what I feel is a growing group of people unwilling to be persuaded or pressured by doctors/drug companies to take medication that can cause even more severe health issues than the ones we already have with osteoporosis. It is a decision each person must make for themselves, but the outcome that I had after taking them, and hearing from so many others with similar stories, and tragically much worse outcomes than mine….I "will not" be taking any of these drugs. I choose not to be part of what appears to me, is research by drug companies using "me" as a test subject. I really do not understand how drugs that are causing harm like these, can continue to be allowed on the market. For those of us who have had bad experiences with osteoporosis drugs, we need to be vocal and spread the word of caution every chance we get. In whatever you choose to do, I very much wish you good luck and hope you will enjoy better and pain-free health.

Jump to this post

I totally agree. I think we are yet another group of guinea pigs by doctors and drug companies!!!!! Patient beware!!!!

REPLY
@dracena

I had one shot of Prolia and do not recommend it. I could not get up off the sofa and had a hard time walking. I could only walk for a short distance and had to stop and sit down. My body ached for weeks after that shot and I think it is a dangerous drug.

Jump to this post

Me too and my Dr. acted like I was crazy and was pushing ir really hard. So I had 3 shots and then stopped. I regret that. I’m very upset and disillusioned.😞

REPLY
@oneof6

I have had 3 doses of Prolia and I am miserable. I have terrible lower back and hip pain that just cropped up after taking it. When I wake up in the morning I feel like I’m 80 years old. I’m so stiff it’s ridiculous. I can only blame the prolia. I stopped taking it. I’m doubling up on Calcium. I don’t know what else to do. I had an mri and am waiting to see an orthopedic surgeon but in the meantime I cannot walk for long distances. It’s awful and you better do some research before you take it. I don’t think this drug has been around long enough. Beware!!!!!!

Jump to this post

@oneof6 Glad you stopped it I,ve been advocating this for along time.Along with calcium make sure you take magnesium and VitD3 they complement each other.exercise is good for the bones ,lifting weights
just small ones Hope this helps.I have Osteopenia for 7-8 yrs now but have been
following this routine .

REPLY

@lioness– that's where I am now. I just can't take fosamax and refuse to take the shot. I'll see what happens next yr when my next bone scan is scheduled.

REPLY
@merpreb

@lioness– that's where I am now. I just can't take fosamax and refuse to take the shot. I'll see what happens next yr when my next bone scan is scheduled.

Jump to this post

@merpreb Try the routine till next scan Merry Christmas Happy New Year hope 2019 is a pain free year

REPLY
@lioness

@merpreb Try the routine till next scan Merry Christmas Happy New Year hope 2019 is a pain free year

Jump to this post

Happy holidays. I have no pain, so far @lioness

REPLY
@lioness

@oneof6 Glad you stopped it I,ve been advocating this for along time.Along with calcium make sure you take magnesium and VitD3 they complement each other.exercise is good for the bones ,lifting weights
just small ones Hope this helps.I have Osteopenia for 7-8 yrs now but have been
following this routine .

Jump to this post

Thank you! I will take anything but Prolia!👍🏻

REPLY
@lioness

@oneof6 Glad you stopped it I,ve been advocating this for along time.Along with calcium make sure you take magnesium and VitD3 they complement each other.exercise is good for the bones ,lifting weights
just small ones Hope this helps.I have Osteopenia for 7-8 yrs now but have been
following this routine .

Jump to this post

@lioness I have full blown osteoporosis so it makes me nervous being off of bone enhancers but more nervous being on them. I guess I will have to take my chancesand not fall!!!!!! 😞

REPLY
Please sign in or register to post a reply.